Medication won't let me orgasm.

Medication won't let me orgasm.

Simone Kenley Simone Kenley
I'm on antidepressants and while I still have a very healthy interest in sex, I cannot reach climax. I've been on these medications since I was about 15, and I wasn't masturbating then. I'm 19 and have never had an orgasm and I think it's driving me crazy!!!

My doctors tell me it's not that unusual to experience "some difficulty reaching orgasm" while on these medications, but this has become a big deal for me. I get hot and bothered from time to time just like any other girl, but there's nothing I can do about it! Has anyone else managed to actually overcome the difficulty with antidepressants, or am I doomed to never know what that big O feels like?
02/07/2009
  • Buy 3 Items for $70
  • Buy 3 Items for $50
  • Buy 3 Items for $30
  • Buy 3 Items for $20
  • Save 20% on Luxury Toys
  • 1
  • 2
  • 3
  • 4
  • 5
All promotions
Nashville Nashville
Quote:
Originally posted by Simone Kenley
I'm on antidepressants and while I still have a very healthy interest in sex, I cannot reach climax. I've been on these medications since I was about 15, and I wasn't masturbating then. I'm 19 and have never had an orgasm and I think ...
What type of techniques do you use to try and have an orgasm? I was on a shitload of antidepressants after I gave birth due to post-partum depressant and while it decreased my sex drive I never had the inability to have an orgasm. If you've never had an orgasm you can't blame your medication just yet, it may be causing it but you can't be 100%.

What does it feel like while you masturbate? Do you get to a point of pressure where you just want release? Have you tried different motions, rubbing, vibrations? You may not be stimulating yourself in the way your body needs to finally cum. You may just work yourself up but not to the point where you can. Have you tried internal or anal stimulational while you rub your clitoris? Sometimes, penetration of objects can stimulate vaginal nerve endings and anal nerve endings which is the extra push you need to get off.

Have you looked up "anorgasmia"?
02/07/2009
Ciao. Ciao.
Sleeping Dreamer gives some good advice. You might also, if it's really bothering you, see if your doctor can't switch medications for you. I know it's not always possible or practical, but sometimes that can help. I also recommend the book "The Chemistry of Joy" to just about anyone with any depression issues. It's written by a psychologist who takes a holistic approach to dealing with depression. Lots of good advice in there that doesn't make for more medication.
02/07/2009
CaptainBunnyKilla CaptainBunnyKilla
Quote:
Originally posted by Simone Kenley
I'm on antidepressants and while I still have a very healthy interest in sex, I cannot reach climax. I've been on these medications since I was about 15, and I wasn't masturbating then. I'm 19 and have never had an orgasm and I think ...
Hi there,
I went through exactly the same thing when I first went on antidepressants. Boink is absolutely right: see if you can switch meds. Some meds are known to be worse on the libido than others. Switching might not be possible, though, or it might not help, so what you want to do is go about retraining your body. At the beginning of my stint on meds, I couldn't orgasm at all (and, luckily for me, my sex drive fell to about 0). I kept trying, with different kinds of stimulation, and eventually it worked (it took a long time, though). You have to be very patient with yourself, be willing to try lots of different things multiple times, and set aside decent amounts of time for masturbation.
02/07/2009
Snappy Snappy
Sometimes it is a matter of increasing stimulation. Maybe switching to higher speeds on your toys or trying a more powerful vibe will help. Also, try gradually increasing the level of stimulation throughout the day. Insert SmartBalls, Luna Beads, or a plug in the morning after showering. Apply some aphrodisiac oil in the afternoon. Spend a little time with a vibe in the early evening. By bedtime, you may find yourself ready to rock and roll.
02/07/2009
Gary Gary
Cold medicine does this to me, but I only take it when I have the flu really bad once every year or two. I do have a friend who takes a few different medications for various reasons. He will be on one type of medication for a while, begin to experience some negative side effects, and then his doctor will change his prescription to something else. Good luck!
02/08/2009
Femme Mystique Femme Mystique
Simone--

I also used to have problems having an orgasm on anti-depressants. I don't know which one you're on, but I know the one I was on (Lexapro) can cause anorgasmia. Mine eventually got easier, but it is still more difficult than it used to be. I second the switching if you can.
02/11/2009
Lara Lara
Could it perhaps be a question of technique rather than the medication? My thinking on this is that you might be pointing to the medication as being at fault when it's equally possible that it's simply a learning curve that we all have to deal with.

I didn't have my first orgasm until I was in my 20's and I didn't have my first ORGASM until I was in my 30's - and neither had anything to do with a lack of trying. I was a masturbatory rabbit (metaphorically, of course) and slept with the entire football team (again metaphorically), but all of that practice didn't necessarily translate immediately into me knowing what made me tick on a sexual level.

I'd say you might want to begin by thinking about how you view your body. Do you look in the mirror and think you look awesome? Did you get any sort of negative programming regarding your genitals/sexuality while you were growing up? I think everyone has to deal with these questions to one degree or another, but, for me at least, these issues really stood in the way of my sexual satisfaction until I was able to make some emotional peace with them.

I would suggest that you might also explore different masturbation techniques. I don't think masturbation and sex is something we're born being good at. I think these things are learned and one way to learn about the world is by reading and experimenting. Some public libraries have sex technique books. Alternatively, you could pick up a few at your local bookstore and sit down in a corner and flip through for some ideas. Don't worry, no one will be wondering who the creepy chick looking at all the porn in the corner is.

Do you have a Hitachi Magic Wand? If not, think about getting one. It changed my life and I've only heard good things from others about it as well.

Good luck with all of this. You've talked to your doctors about it and the other posters gave some great advice. I'm sure it's frustrating, but it's also something that can totally be addressed.
02/14/2009
That Weird Guy That Weird Guy
I didn't read everyone's post just the main one.

I've been on 100's of different medications for my mental conditions. And yes a LOT of them come with sexual side affects.

If the medication works for you and does what its supposed to it's a question of keeping the current medication and having the benefits or trying a different one.

Now there are hundreds of medications for all sorts of conditions. Some of them have less more sexual side effects than others.

Plus if one medication has a side effect of runny nose for example and the other one has the same side effect you take both for equal amount of time you may or may not get the side effects at all, or you may just get it from one of them. Medication is a weird science everyone is affected differently. The chemicals react differently with everyone's own chemical make up.

I would try and talk to your docter and ask him if you can try a different medication with the same effect on your condition and see if you dont have the side effect anymore.

I have been taking medication for about 5 or more years now and I still haven't found a combo of medications that work properly and last. Normally if I do hit success I grow out of the dosage or it my body gets used to it and I have to switch. Right now I have a list of medications Ive been on its over 4 pages long... and I still haven't found a perfect match of medication.

Basically for my doctors and I it's trial and error mostly. I don't believe it's a science very much.
02/14/2009
Rockin' Rockin'
Quote:
Originally posted by Ciao.
Sleeping Dreamer gives some good advice. You might also, if it's really bothering you, see if your doctor can't switch medications for you. I know it's not always possible or practical, but sometimes that can help. I also recommend the ...
Thanks for the book recommendation, I'll have to check that out sometime. I'd love to feel better without being on pills.
03/12/2009
Viv Viv
i had the exact same problem when i was on antidepressants. I had had orgasms before, and then i went on the meds and for almost two years i could no longer orgasm, no matter what i tried. and i TRIED, believe me! so it's possible that you would be able to orgasm if it weren't for the meds. unfortunately the only thing that helped me was getting off the meds completely. definitely talk to your doctor about these concerns. see if you can at least switch meds.
03/12/2009
Goodkittygnbad Goodkittygnbad
Quote:
Originally posted by Femme Mystique
Simone--

I also used to have problems having an orgasm on anti-depressants. I don't know which one you're on, but I know the one I was on (Lexapro) can cause anorgasmia. Mine eventually got easier, but it is still more difficult than ...
Just as a note to thank you for this post. I recently started taking Lexapro and have had difficulties reaching orgasm. I thought it could be the medication, but I wasn't sure. I'll definately be asking my doctor about that.
03/15/2009
Total posts: 12
Unique posters: 12